MAUDE Adverse Event Report: SYNTHES GMBH TAP FOR 3.5MM CORTEX SCREWS GOLD/110MM; DRILLS, BURRS, TREPHINES & ACCESSORIES (MANUAL)

SYNTHES GMBH TAP FOR 3.5MM CORTEX SCREWS GOLD/110MM; DRILLS, BURRS, TREPHINES & ACCESSORIES (MANUAL)
Catalog Number 311.320
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the patient underwent open reduction internal fixation (orif) surgery for oblique fracture of the tibial tubercle with tap for cortex screw 3.5mm.Compression fixation between bone fragments was performed using the lag screw method with cortex screw 3.5mm.The surgeon performed the tapping after the drill was complete.In doing so, he kept pushing and turning the handle with the tap displaced from the hole on the contralateral side.As a result, excessive force was applied to the tap and the tip of the tap was damaged.About 1/3 of the tip of the tap was remained in the patient's medullary cavity.The surgeon determined that extraction would be difficult and continued with plate fixation.The surgeon completed the tibial plate fixation.The surgeon also informed the patient about what remained in the body postoperatively.The surgery was completed successfully without any surgical delay.Patient was listed as stable concomitant device reported: unk - plates: trauma (part# unknown, lot# unknown, quantity 1).Unk - screws: 3.5 mm cortex (part# unknown, lot# unknown).This report is for one tap for 3.5mm cortex screws gold/110mm for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4, h6: device history record (dhr) review conducted: part# 311.320, lot # 9619523, manufacturing site: werk bettlach , supplier: na, release to warehouse date: 06 nov 2015, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TAP FOR 3.5MM CORTEX SCREWS GOLD/110MM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (MANUAL)
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17401174
Report Number8030965-2023-09350
Device Sequence Number7721652
Product Code HWX
UDI-Device Identifier10886982187345
UDI-Public(01)10886982187345
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number311.320
Device Lot Number9619523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TRAUMA; UNK - SCREWS: 3.5 MM CORTEX
Patient Age62 YR
Patient SexMale